Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 1, NWS Green Bay, WI

May 22, 2024Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at May 22, 2024, 9:42 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 22, 2024, 9:42 AM CDT (14:42 UTC)
Expired
May 22, 2024, 4:00 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

008 
WHUS43 KGRB 221442
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
942 AM CDT Wed May 22 2024

WIZ022-040-050-222100-
/O.NEW.KGRB.BH.S.0001.240522T1442Z-240522T2100Z/
Door-Kewaunee-Manitowoc-
942 AM CDT Wed May 22 2024

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
1 follow-up statement
762 
WHUS43 KGRB 222056
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
356 PM CDT Wed May 22 2024

WIZ022-040-050-222200-
/O.EXP.KGRB.BH.S.0001.000000T0000Z-240522T2100Z/
Door-Kewaunee-Manitowoc-
356 PM CDT Wed May 22 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM CDT THIS
AFTERNOON...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at May 22, 6:04 AM CDT, 3 hours 38 minutes earlier. Its key messages:

  • Showers and thunderstorms possible at times today and Thursday, mainly across northern and central Wisconsin.
  • Rivers over central Wisconsin may reach bankfull or even briefly surpass flood stage on Thursday.
  • Better chance for widespread showers and thunderstorms Friday into Friday night.
Area forecast discussion, May 22, 6:04 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
604 AM CDT Wed May 22 2024

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Showers and thunderstorms possible at times today and Thursday,
  mainly across northern and central Wisconsin.

- Rivers over central Wisconsin may reach bankfull or even briefly
  surpass flood stage on Thursday.

- Better chance for widespread showers and thunderstorms Friday
  into Friday night.

&&

.DISCUSSION...
Issued at 316 AM CDT Wed May 22 2024

Short Term...Today...Tonight...and Thursday

A cold front and associated thunderstorms have pushed east of the
area early this morning. In their wake, some light scattered
showers and isolated thunderstorms will linger across the area
later this morning and into this afternoon as a mid level
shortwave tracks through the area with the best chances (20-30
percent) across north- central and central Wisconsin where the
best moisture will reside per model soundings. A tight pressure
gradient behind the cold front is causing gusty southwest winds
early this morning of 20 to 30 mph which should turn west-
southwest and gust to 25 to 35 mph later this morning into the
afternoon once deeper mixing is realized. Temperatures today are
only expected to get into the lower 60s across the north this
afternoon, with highs around 70 across central and east- central
Wisconsin.

Showers should dissipate this evening with the loss of daytime
heating along with surface winds, which could still gust to 10 to
15 mph overnight. Skies should clear tonight, allowing
temperatures to fall across the region. Lows tonight are expected
to range from the upper 40s across the north, to the lower 50s
across east- central Wisconsin.

Mostly sunny skies and warmer temperatures are expected across the
area on Thursday as a semi-stationary front develops across
northern Wisconsin and Upper Michigan. This frontal boundary could
be the focal point for light showers across the far north Thursday
afternoon (20 percent chance). Highs on Thursday are expected to
range from the lower 70s across the north, with upper 70s across
central and east-central Wisconsin.

Long Term...Thursday Night Through Tuesday

Main forecast challenges to focus on convective trends Friday
into Friday night and timing of additional precipitation chances
late in the weekend into early next week.

Another upper low/shortwave trough is forecast to swing from the
northern Plains through the Upper MS Valley and western Great
Lakes Friday into Friday night. Anticipate another round of
showers and thunderstorms to rotate through northeast WI with lift
from an associated cold front and forcing from the shortwave
trough. Severe threat looks minimal at the moment due to marginal
instability.

A progressive flow across the CONUS will bring two more shortwave
troughs across the Great Lakes late in the weekend into early next
week. Models are having some difficulty with the exact timing/
movement of both troughs. Therefore, confidence is still rather
low for timing of precipitation for the latter part of the holiday
weekend.

Temperatures are expected to be at or slightly below normal with
highs in the middle 60s to middle 70s.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 604 AM CDT Wed May 22 2024

Abundant cloud cover along with MVFR/IFR conditions will prevail
across the TAF sites this morning. Some light showers or sprinkles
are also possible, mainly west and north of the Fox Valley.
Conditions are expected to improve to VFR across the area this
afternoon as drier air advects into the region. Some showers could
linger across north-central and central Wisconsin this afternoon
as a shortwave tracks through the region. Skies should clear out
tonight and become VFR across all locations.

Surface winds will gust to 25-35 knots today, then ease overnight
to below 10 knots around midnight.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/Kallas
AVIATION.......Kurimski
Hazardous weather outlook, May 22, 3:18 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
318 AM CDT Wed May 22 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
318 AM CDT Wed May 22 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today, mainly across northern
and central Wisconsin. Severe weather is not expected with any of
these storms.

River and stream levels will continue to rise, especially over
central Wisconsin where 1 to 3 inches of rain fell on Tuesday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a continued chance of thunderstorms on Thursday afternoon,
mainly across northern Wisconsin. Severe weather is not expected
with any of these storms.

There is a better chance for widespread thunderstorms Friday
into Friday night. The risk of any of these storms becoming severe
appears to be low.

There is a potential for a few rivers to reach bankfull or even
reach minor flood stage Thursday into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

LMZ521-522-541>543-230830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
318 AM CDT Wed May 22 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions will continue to be hazardous to small craft through
this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions will continue to be hazardous to small craft through
Wednesday afternoon.

There is a chance for thunderstorms Friday afternoon into
Friday night. Any of these storms may pose a hazard to mariners.

Kurimski/Kallas

In the hours before

Local storm report, May 22, 8:12 AM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
812 AM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     Rain             5 SE Nekoosa            44.26N 89.81W
05/22/2024  M2.20 Inch       Wood               WI   Mesonet

            Mesonet station NKAW3 New Rome 4 ENE.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:19 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBMarathon, Wood26 min
May 21, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBMarathon, Portage, Wood49 min
May 21, 7:42 PM CDTTornado WarningGRBMarathon33 min
May 21, 8:00 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon30 min
May 21, 8:03 PM CDTTornado WarningGRBWaushara27 min
May 21, 8:18 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBLanglade, Marathon, Menominee, Outagamie, Portage, Shawano and 3 more57 min
May 21, 8:24 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBForest, Langlade, Lincoln, Oneida51 min
May 21, 8:29 PM CDTTornado WarningGRBForest, Langlade, Lincoln, Marathon, Menominee, Oconto and 2 more46 min
May 21, 8:33 PM CDTTornado WarningGRBWinnebago15 min
May 21, 8:41 PM CDTTornado WarningGRBWinnebago9 min
May 21, 8:47 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago58 min
May 21, 8:48 PM CDTSpecial Marine WarningGRB117 min
May 21, 8:54 PM CDTSpecial Marine WarningGRB2 hr
May 21, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBLanglade, Marinette, Menominee, Oconto, Shawano53 min
May 21, 9:11 PM CDTAreal Flood AdvisoryGRBPortage, Wood3 hr
May 21, 9:11 PM CDTSpecial Weather StatementGRBFlorence, Forest34 min
May 21, 9:15 PM CDTSpecial Marine WarningGRB2 hr
May 21, 9:21 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc39 min
May 21, 9:44 PM CDTSpecial Weather StatementGRBBrown, Calumet46 min
May 21, 9:59 PM CDTSevere Thunderstorm WarningGRBDoor46 min
May 21, 10:44 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Winnebago46 min
May 21, 11:12 PM CDTSpecial Marine WarningGRB63 min
May 21, 11:25 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc65 min
May 22, 5:46 AM CDTRiver Flood WarningGRBWood23 hr
May 22, 5:10 PM CDTSpecial Weather StatementGRBShawano, Waupaca50 min
May 22, 5:59 PM CDTSpecial Weather StatementGRBBrown46 min
May 22, 6:15 PM CDTSpecial Weather StatementGRBBrown, Kewaunee45 min
May 22, 6:19 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee26 min
May 22, 6:37 PM CDTSpecial Marine WarningGRB53 min
May 22, 6:41 PM CDTSpecial Weather StatementGRBKewaunee34 min

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.